Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Denaxit for anxiety. Increased heartbeat, body ache and bronchitis after stopping medication. Is it harmful to take this medication daily?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am a 40 year old male. In the year 2000 i suffered from anxiety problems due to working in hazardous chemical Industries since from 1996 as a Chemical Engineer. Then i consulted a psychiatrist and asper the advise i took 1 deanxit tablet in the morning everyday for three months. thereafter i stopped tablet then i suffered from increased heartbeat ,bodyache and bronchitis problems. Then again i resumed taking tablet whenever i faced problem. I face these health problems within 4 days if i stop to take tablet.Is it harmful to take this tablet daily or there any alternatives?
Posted Fri, 22 Jun 2012 in Mental Health
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     40 year old male
•     Known case of anxiety disorder
•     Taking treatment for more then 10 years
•     Exacerbation of symptoms (increased heartbeat ,bodyache and bronchitis problems) on stoppage of Deanxit.

First it is not good not good to take unsupervised treatment for such a long time as several things need to monitored during treatment. Unsupervised medications can also lead to excessive use of medicine doses and dependence.

Long term DEANXIT use can lead to involuntary movements in body (tardive dyskinesia). With advancement of medical science new better drugs come every year which also have less side effects. DEANXIT contain flupentixol and melitracen.

Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You need in person treatment with psychiatrist to treat your anxiety.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it. We can not prescribe drug name here, but can guide you regarding better treatment options. It is better to take help of nearby psychiatrist. As you are in Karnataka, you can visit National Institute of mental health and allied sciences (NIMHANS), Banglore, which is apex institute for psychiatry in India. You are lucky to have it in your own state.

Apart from above advice following simple measures will help you:
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Taking Denaxit for anxiety. Increased heartbeat, body ache and bronchitis after stopping medication. Is it harmful to take this medication daily? 2 hours later
I would like to know whether anxiety disorder causes bronchitis.
Answered by Dr. Ashish Mittal 16 hours later
Hello again,

Thanks for follow up,

Bronchitis occur due to inflammation of respiratory tract which lead to respiratory symptoms.

Anxiety disorder do not cause bronchitis. It can cause respiratory symptoms by following mechanism:
-Choking sensation which frequently occur with anxiety may mimic symptom of bronchitis: in this case your investigation like pulmonary function test comes normal
-Exacerbation of preexisting bronchitis: in this case pulmonary function test comes abnormal

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor